Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Sep 25, 2005, 3:06 PM CDT for Lawrence County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 3:06 PM CDT (20:06 UTC)
- Expired
- Sep 25, 2005, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 252007
TORHUN
ALC079-252045-
/O.NEW.KHUN.TO.W.0007.050925T2006Z-050925T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CDT SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
LAWRENCE COUNTY IN NORTHWEST ALABAMA
* UNTIL 345 PM CDT
* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES SOUTH
OF WREN...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
WREN.
SPEAKE.
OAKVILLE.
CADDO.
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3431 8738 3430 8711 3453 8710 3469 8710
3472 8715
$$
272 follow-up statements
000
WWUS54 KHUN 252024
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT SUN SEP 25 2005
ALC079-252045-
/O.CON.KHUN.TO.W.0007.000000T0000Z-050925T2045Z/
LAWRENCE AL-
324 PM CDT SUN SEP 25 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR LAWRENCE
COUNTY...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SPEAKE...MOVING
NORTH AT 45 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
CADDO.
AT 310 PM CDT...DAMAGE WAS REPORTED IN NORTHEAST WINSTON COUNTY WITH
THIS STORM. IT CONTINUES TO SHOW STRONG ROTATION AND MAY PRODUCE A
TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS
MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3431 8738 3430 8711 3453 8710 3469 8710
3472 8715
$$
27000
WWUS54 KHUN 252032 RRB
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT SUN SEP 25 2005
ALC079-252045-
/O.CON.KHUN.TO.W.0007.000000T0000Z-050925T2045Z/
LAWRENCE AL-
332 PM CDT SUN SEP 25 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR LAWRENCE
COUNTY...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SPEAKE...MOVING
NORTH AT 45 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
CADDO.
DAMAGE HAS BEEN REPORTED IN NORTHEAST WINSTON COUNTY WITH THIS
STORM. IT SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3431 8738 3430 8711 3453 8710 3469 8710
3472 8715
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 25, 2:09 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 25, 2:09 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 209 PM CDT SUN SEP 25 2005 .MESOSCALE STORM UPDATE... THREAT FOR MINISUPERCELLS AND ISOLATED TORNADOES WILL CONTINUE THIS AFTERNOON. CELLS DEVELOPING IN CENTRAL AL IN AND AROUND THE BIRMINGHAM METRO AREA WILL MOVE RAPIDLY N INTO NE AL ALONG AND E OF I-65...POSSIBLY MERGING WITH MAIN SQUALL LINE OF SUPERCELLS. THIS REMAINS A DANGEROUS SITUATION WITH FAST DEVELOPING TORNADOES AND FAST MOVING STORMS. THE THREAT AREA SHOULD BEGIN TO SHIFT INTO NORTHEAST AND NORTH CENTRAL AL...ESPECIALLY SW OF A KHSV TO K4A9 LINE THROUGH 4 PM. THIS WOULD BE ALONG A STRONG INSTABILITY GRADIENT. SURFACE MOISTURE WILL CONTINUE TO ADVECT N INTO NE AL (NOTE THE 70F DEW POINT AT KGAD. SURFACE HEATING CONTINUES ACROSS FAR NE AL AS WELL WITH TEMPS CLIMBING INTO THE LOW TO MID 80S. 0-3KM CAPES HAVE INCREASED TO 50-100 J/KG IN THIS AREA AND SHOULD INCREASE FURTHER. SHEAR PROFILES ARE QUITE FAVORABLE FOR TORNADOES PER KHTX 88D AND OKOLONA WIND PROFILES. THE SPC MESOANALYSIS INDICATES 1KM SHEAR IS STRONGEST ALONG THE MS/AL BORDER INTO W TN...BUT CERTAINLY STRONG ENOUGH TO SUPPORT SUPERCELLS AND TORNADOES ACROSS NE AL AND SOUTHERN TN AS WELL WITH 25-40KT. && KULA
Hazardous weather outlook, Sep 25, 11:20 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT SUN SEP 25 2005 ALZ001>010-016-TNZ076-096-097-260200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1120 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING. AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM MOVES EAST OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON. 24/07
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:52 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
| Sep 25, 3:12 PM CDT | Tornado Warning | HUN | Cullman | 20 min |
| Sep 25, 3:15 PM CDT | Tornado Warning | HUN | Lauderdale | 31 min |
| Sep 25, 3:19 PM CDT | Tornado Warning | HUN | Morgan | 41 min |
| Sep 25, 3:41 PM CDT | Tornado Warning | HUN | Madison | 49 min |
| Sep 25, 3:44 PM CDT | Tornado Warning | HUN | Lawrence | 46 min |
| Sep 25, 4:00 PM CDT | Tornado Warning | HUN | Limestone | 30 min |
| Sep 25, 4:17 PM CDT | Tornado Warning | HUN | Cullman | 28 min |
| Sep 25, 4:24 PM CDT | Tornado Warning | HUN | Lauderdale | 26 min |
| Sep 25, 4:26 PM CDT | Tornado Warning | HUN | Lawrence | 34 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:39 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Sep 25, 4:43 PM CDT | Tornado Warning | HUN | Cullman | 47 min |
| Sep 25, 5:08 PM CDT | Tornado Warning | HUN | Franklin | 52 min |
| Sep 25, 5:16 PM CDT | Tornado Warning | HUN | Morgan | 29 min |
| Sep 25, 6:56 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.